MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE NAV; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM CATHETER

BOSTON SCIENTIFIC CORPORATION FARAWAVE NAV; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM CATHETER
Lot Number 0036368159
Medical Device Problem Codes Nonstandard Device (1420); Material Twisted/Bent (2981)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient experienced a pericardial effusion.During a pulse field ablation (pfa) procedure to treat paroxysmal atrial fibrillation a farawave nav catheter was used.Access was gained without issue.A pre-effusion check was performed with intracardiac echocardiography (ice) which showed a small effusion which the physician noted.The transseptal puncture was performed with the stick appearing to be pointing at the ridge posterior to the left atrial appendage (laa) and mid-level on the septum.There was some difficulty getting the sheath across the septum and placing the coronary sinus catheter.The difficulty was attributed to the nature of the patient's septum being fairly fibrotic.The catheter was inserted and used for mapping and ablation workflow.The left veins were isolated with no apparent issues.Multiple unsuccessful attempts were made to wire the right inferior pulmonary vein (ripv) and deliver ablations in the basket shape.It was noticed that resistance was felt maneuvering the guidewire, specifically in the ripv.Some bunching errors (error 301 pre-pulse failure and 303 arc detect failure) were noted along with a lack of coaxial placement, so ablations were made in the flower shape around the ripv.Some visible spline bunching was also observed on fluoroscopy.Afterwards some deliveries in the basket shape were able to be made successfully before moving the catheter to the right superior pulmonary vein (rspv).Two basket ablations were made without issue before the patient's lines were checked.Another effusion check was performed as well which revealed a sizable effusion.Pericardiocentesis was performed and the patient was sent to the intensive care unit (icu).The procedure had to be cancelled due to the complication, but the patient fully recovered.The device is not expected to be returned for analysis due to disposal.

Brand Name
FARAWAVE NAV
Common Device Name
CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23606581
Report Number2124215-2025-84982
Device Sequence Number13223722
Product Code QZI
UDI-Device Identifier00191506043209
UDI-Public(01)00191506043209(17)260424(10)36368159
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Lot Number0036368159
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Initial Report FDA Received Date11/20/2025
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown